Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Apr 17, 2012, 3:10 PM EDT for Union County, Georgia. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 17, 2012, 3:10 PM EDT (19:10 UTC)
- Expired
- Apr 17, 2012, 3:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Atlanta, GA
County Union County, GA
The radar
The Atlanta radar (KFFC), 163 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 618 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
071
WWUS82 KFFC 171910
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT TUE APR 17 2012
GAZ008-015-171945-
310 PM EDT TUE APR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN UNION AND LUMPKIN
COUNTIES UNTIL 345 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAMP MERRILL...MOVING NORTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
UNION AND LUMPKIN COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CAMP MERRILL...GOOCH MOUNTAIN SHELTER...
HAWK MOUNTAIN SHELTER...SUCHES...GADDISTOWN...BLOOD MOUNTAIN
SHELTER...WOODS HOLE SHELTER...VOGEL STATE PARK...JONES CREEK AND
OWLTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3481 8394 3481 8392 3478 8388 3456 8404
3462 8418 3473 8410 3480 8410 3480 8413
3481 8414 3489 8410
TIME...MOT...LOC 1911Z 208DEG 20KT 3468 8408
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Apr 17, 2:19 PM EDT, 51 minutes earlier.
Area forecast discussion, Apr 17, 2:19 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 219 PM EDT TUE APR 17 2012 .UPDATE... /ISSUED 1142 AM EDT TUE APR 17 2012/ PRECIP SLOW TO MOVE INTO THE AREA...WITH MAIN ACTIVITY STILL BACK OVER WESTERN ALABAMA. FRONT STILL EXPECTED TO STALL ACROSS THE CWA THIS AFTERNOON...PROVIDING THE FOCUS FOR SHOWER AND THUNDERSTORM DEVELOPMENT ACROSS THE AREA. HAVE MADE NO MAJOR CHANGES TO POPS FOR TODAY...WITH PRE-FRONTAL DEVELOPMENT STILL EXPECTED WITH THE HEATING OF THE DAY. HAVE MADE A FEW ADJUSTMENTS TO AFTERNOON TEMPERATURES AND DEW POINTS GIVEN THE LATEST CONDITIONS. WITH MODELED INSTABILITIES QUICKLY DIMINISHING AFTER 00Z...HAVE OPTED TO EXCLUDE THUNDER FROM THE WX GRIDS OVERNIGHT. ANY OTHER MAJOR CHANGES TO THE FORECAST WILL BE DONE WITH THE AFTERNOON PACKAGE. NO ADDITIONAL UPDATES ARE ANTICIPATED AT THIS TIME. 31 && .SHORT TERM /TODAY THROUGH WEDNESDAY NIGHT/... /ISSUED 416 AM EDT TUE APR 17 2012/ CURRENT SATELLITE LOOP SHOWS A COUPLE OF SHORT WAVES OVER THE WESTERN GULF OF MEXICO THIS MORNING. THESE WAVES ARE ALONG THE SOUTHERN TIP OF THE MAIN FRONTAL SYSTEM THAT IS MOVING INTO NW GA AT THE MOMENT. THE MODELS ARE SHOWING THIS FRONT STALLING SOMEWHERE ACROSS N GA TODAY ALLOWING THESE WAVES TO MOVE NORTHEASTWARD ALONG IT AND INTO NORTH AND CENTRAL GA OVER THE NEXT 25 TO 48 HOURS. THE MODELS ARE IN IN FAIRLY GOOD AGREEMENT IN THE SHORT TERM SHOWING THE FRONT PUSHING INTO NORTH GEORGIA THIS MORNING BRINGING SHOWERS AND ISOLATED THUNDER INTO THE STATE THROUGH WEDNESDAY. THE MAIN AREA OF CONVECTION WITH THE FRONT IS CURRENTLY OUT OVER THE GULF AND IT APPEARS TO BE BUILDING SOUTHEAST OVER THE GULF. IF THIS HOLDS TRUE THEN THE BETTER CONVECTION MAY GET CUT OFF FROM THE MAIN LAND AND STAY OVER THE GULF AS THIS FRONT MOVES EAST ACROSS THE REGION. IT IS STILL HARD TO IGNORE THAT WITH THE PROXIMITY OF THE SURFACE FRONT...DAY TIME HEATING...LIFTED INDEX VALUES OF -2 TO -4...AND MLCAPES EXPECTED IN THE 500-1000J/KG RANGE TODAY. THIS IS WHY SPC HAS NORTH AND PORTIONS OF CENTRAL GA IN A SLIGHT RISK AREA. WILL CONTINUE WITH THE CURRENT THINKING OF THUNDERSTORMS TODAY AND WEDNESDAY WITH THE BIGGEST CONCERN BEING DAMAGING WINDS. 01 .LONG TERM /THURSDAY THROUGH MONDAY/... /ISSUED 416 AM EDT TUE APR 17 2012/ THE FRONT FINALLY MOVES THROUGH THE CWA...BUT STALLS JUST SOUTH AND EAST OF THE STATE THURSDAY. AT THE SAME TIME...MODELS SHOW A WEAK WAVE MOVING THROUGH THE FLOW THURSDAY MORNING THAT WILL MAINTAIN LINGERING MOISTURE OVER AREA INTO THE AFTERNOON. AIR MASS NEVER REALLY DRIES BEFORE THE APPROACHING STORM SYSTEM MOVING THROUGH THE PLAINS STARTS TO IMPACT THE AREA. BY SATURDAY...GFS HAS LOW OVER EAST TEXAS AND STRONGER THAN THE ECMWF...WHICH HAS AN OPEN WAVE WITH TROUGH OVER MISSISSIPPI. SATURDAY NIGHT BOTH MODELS HAVE LOW CLOSING OFF..BUT GFS STILL SLOWER OF THE TWO AND HOLDS PRECIP OVER CWA THROUGH MONDAY...BUT DOES START TO DRY OUT FROM NORTHWEST TO THE SOUTHEAST THROUGH THE AFTERNOON. 37 && .AVIATION... 18Z UPDATE... DIFFICULT AVIATION FORECAST...PRECIP HAS BEEN SLOW TO MOVE INTO THE AREA TODAY. BEST CHANCES FOR THUNDER THIS AFTERNOON...GENERALLY 20-00Z. EXPECT DEGRADING CONDS THRU WEDNESDAY MORNING WITH WIDESPREAD MVFR CIGS AND ISOL IFR CIGS. VSBY RESTRICTIONS GENERALLY 3-5SM. EXPECT RAIN SHOWERS 06-15Z TAPERING OFF INTO LATE MORNING/EARLY AFTERNOON WEDNESDAY AS MAIN PRECIP AREA MOVES EAST. WINDS WILL BE LIGHT AND VARIABLE THIS EVENING AND OVERNIGHT EXCEPT NEAR CONVECTION. EXPECTING SE WINDS WEDNESDAY MORNING IN THE 4-6KT RANGE. //ATL CONFIDENCE...18Z UPDATE... MED CONFIDENCE ON ALL ELEMENTS EXCEPT LOW-MED CONFIDENCE ON WIND DIRECTION AND TIMING OF TS/SHRA. 08 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 81 57 69 53 / 70 70 70 20 ATLANTA 78 58 69 56 / 70 70 60 20 BLAIRSVILLE 73 56 64 48 / 90 90 70 10 CARTERSVILLE 75 54 68 50 / 90 90 60 10 COLUMBUS 83 61 76 59 / 40 60 60 10 GAINESVILLE 76 56 65 53 / 90 90 70 20 MACON 86 59 75 57 / 40 50 60 20 ROME 73 55 72 51 / 90 90 60 10 PEACHTREE CITY 79 55 71 52 / 70 70 60 20 VIDALIA 83 63 77 58 / 20 30 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 31/08/37/01
Hazardous weather outlook, Apr 17, 12:45 PM EDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1245 PM EDT TUE APR 17 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-181000- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1245 PM EDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS NORTH AND CENTRAL GEORGIA. ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. .SYNOPSIS... A COLD FRONT WAS APPROACHING NORTHWEST GEORGIA THIS AFTERNOON...WITH A PRE-FRONTAL TROUGH DRAPED ACROSS THE CENTRAL PORTION OF THE STATE. AS AN UPPER LEVEL DISTURBANCE MOVES THROUGH THE SOUTHEAST TOWARD THE ATLANTIC...THE FRONT WILL SLOWLY PUSH THROUGH THE STATE THROUGH WEDNESDAY. .PRIMARY HAZARDS... THE MAIN HAZARDS ASSOCIATED WITH SEVERE THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING WINDS...AND POSSIBLY LARGE HAIL. OTHERWISE...GUSTY WINDS...LIGHTNING...SMALL HAIL...AND LOCALLY HEAVY RAINFALL CAN BE EXPECTED THIS AFTERNOON AND EVENING. THE BEST LOCATION FOR SEVERE WEATHER IS SOUTH OF A LINE FROM HELEN TO ROME...AND NORTH OF A LINE FROM LOUISVILLE TO COLUMBUS. .DISCUSSION... THE COLD FRONT MOVING INTO THE STATE WILL PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT THIS AFTERNOON. THIS...COMBINED WITH UNSEASONABLY WARM TEMPERATURES...WILL HELP DESTABILIZE THE ATMOSPHERE. CAPE VALUES SHOULD RANGE BETWEEN 750 AND 1000 DURING THE AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH AND CENTRAL GEORGIA. THUNDERSTORMS ARE EXPECTED TO DEVELOP DURING THE AFTERNOON AND EARLY EVENING HOURS...WITH ISOLATED STORMS BECOMING SEVERE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...AND AGAIN FRIDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
In the hours before
Special weather statement, Apr 17, 3:05 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
305 PM EDT TUE APR 17 2012
GAZ030-031-171930-
305 PM EDT TUE APR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN POLK AND PAULDING
COUNTIES UNTIL 330 PM EDT...
AT 302 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER YORKVILLE...MOVING NORTHEAST AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
POLK AND PAULDING COUNTIES THROUGH 330 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE UNION...YORKVILLE...VAN WERT...ROCKMART...
BRASWELL...BURNT HICKORY RIDGE AND ARAGON. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3410 8507 3410 8505 3408 8504 3408 8479
3383 8495 3386 8504 3390 8504 3390 8510
3391 8515
TIME...MOT...LOC 1906Z 204DEG 11KT 3395 8501Special weather statement, Apr 17, 3:10 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
310 PM EDT TUE APR 17 2012
GAZ008-015-171945-
310 PM EDT TUE APR 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR 35 MPH WINDS IN UNION AND LUMPKIN
COUNTIES UNTIL 345 PM EDT...
AT 307 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER CAMP MERRILL...MOVING NORTHEAST AT 25 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
UNION AND LUMPKIN COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE CAMP MERRILL...GOOCH MOUNTAIN SHELTER...
HAWK MOUNTAIN SHELTER...SUCHES...GADDISTOWN...BLOOD MOUNTAIN
SHELTER...WOODS HOLE SHELTER...VOGEL STATE PARK...JONES CREEK AND
OWLTOWN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3481 8394 3481 8392 3478 8388 3456 8404
3462 8418 3473 8410 3480 8410 3480 8413
3481 8414 3489 8410
TIME...MOT...LOC 1911Z 208DEG 20KT 3468 8408The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 3:05 PM EDT | Special Weather Statement | FFC | Paulding | 25 min |
| Apr 17, 3:26 PM EDT | Special Weather Statement | FFC | Bartow | 34 min |
| Apr 17, 4:04 PM EDT | Special Weather Statement | FFC | Banks, Hall, Jackson | 26 min |
| Apr 17, 4:13 PM EDT | Special Weather Statement | FFC | Bartow, Paulding | 32 min |
| Apr 17, 4:26 PM EDT | Special Weather Statement | FFC | DeKalb | 34 min |
| Apr 17, 4:27 PM EDT | Special Weather Statement | FFC | Banks | 18 min |
| Apr 17, 4:37 PM EDT | Special Weather Statement | FFC | Carroll | 38 min |
| Apr 17, 4:43 PM EDT | Special Weather Statement | FFC | Cherokee, Pickens | 32 min |
| Apr 17, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 48 min |
| Apr 17, 5:19 PM EDT | Special Weather Statement | FFC | Towns, White | 26 min |
| Apr 17, 5:22 PM EDT | Special Weather Statement | FFC | Coweta | 23 min |
| Apr 17, 5:35 PM EDT | Special Weather Statement | FFC | Douglas | 25 min |
| Apr 17, 5:44 PM EDT | Special Weather Statement | FFC | Barrow | 31 min |
| Apr 17, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 45 min |
| Apr 17, 6:02 PM EDT | Special Weather Statement | FFC | Douglas | 28 min |
| Apr 17, 6:10 PM EDT | Special Weather Statement | FFC | Hall | 35 min |
| Apr 17, 6:15 PM EDT | Special Weather Statement | FFC | DeKalb | 30 min |
| Apr 17, 6:39 PM EDT | Special Weather Statement | FFC | DeKalb | 36 min |
| Apr 17, 6:41 PM EDT | Special Weather Statement | FFC | Hall, Lumpkin, White | 34 min |
| Apr 17, 7:00 PM EDT | Severe Thunderstorm Warning | FFC | Banks | 45 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.